Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 49, NWS Tulsa, OK

April 10, 1994Mayes County, Rogers County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 10, 1994, 12:58 AM CDT for Mayes County, Rogers County, Oklahoma. It was in force for 47 min.

The area

The counties it named.

The facts

Issued
Apr 10, 1994, 12:58 AM CDT (05:58 UTC)
Expired
Apr 10, 1994, 1:45 AM CDT
In force
47 min
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Mayes County, OK, Rogers County, OK

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 6.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1994-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1994-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 380 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
116 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
539 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
380 m²/s²
0-3 km storm-relative helicity
396 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 100600
SVRTUL
OKC097-131-100645-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1258 AM CDT SUN APR 10 1994
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  145 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONSS...
 
IN NORTHEAST OKLAHOMA
 
   ...NORTHERN MAYES COUNTY...ROGERS COUNTY
 
AT 1258 AM...NATIONAL WEATHER SERVICE RADAR AT TULSA INDICATED A LINE OF
SEVERE THUNDERSTORMS EXTENDING FROM NEAR CHELSEA TO NEAR CATOOSA MOVING
EAST AT 35 MILES AN HOUR. THE TOWNS OF ADAIR...PRYOR...CLAREMORE AND
CATOOSA ARE IN THE PATH OF THESE STORMS.
 
HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA.
 
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.  REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCE WARNING.  REMAIN CALM BUT BE ALERT TO RAPIDLY
CHANGING WEATHER nCONDITIONS.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 8:58 PM CDT, 4 hours earlier.

Area forecast discussion, Apr 9, 8:58 PM CDT, 4 hours before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
900 PM CDT SAT APR 9 1994

ALL IS QUIET FOR THE MOMENT ACROSS ERN OK AS CAP BARELY HELD ON SOUTH
OF THE FRONT THIS AFTERNOON. SEVERE TSTMS CONTINUE JUST NORTH OF THE
SFC FRONT IN SOUTH CENTRAL AND SE KS ATTM AND APPEAR DESTINED TO REMAIN
NORTH OF OK.

LATEST SFC MESONET DATA INDICATE SFC LOW TO BE NEAR WAYNOKA. ONGOING KS
CONVECTION HAS HELPED SET UP A GOOD PRESSURE RISE/FALL COUPLET WITH
THIS LOW AND AS A RESULT THE COLD FRONT WAS BEING PULLED SOUTH AT A
PRETTY GOOD CLIP INTO NW OK. THE KS CONVECTION HAS REINFORCED THE
THERMAL GRADIENT ALONG THE FRONT AND EXPECT THE LARGE MASS OF RAIN
COOLED AIR TO THE NORTH OF THE FRONT TO WIN OUT AND BEGIN TO CAUSE THE
SFC FRONT TO SAG SOUTH INTO NE OK OVERNIGHT...CONTRARY TO ALL MODEL
FCSTS. WOULD EXPECT TSTMS TO DEVELOP SOUTH INTO NE OK OVERNIGHT AS WELL
WITH A HIGH POTENTIAL FOR SEVERE WEATHER WITH ANY STORMS WHICH GET
GOING.

EXPECT FRONT TO CONTINUE TO SAG SOUTH SUNDAY AS RAIN COOLED OUTFLOW
CONTINUES TO BE THE DOMINATING FACTOR IN SPITE OF BACKING UPPER FLOW.
APPEARS TO BE A REASONABLE CHANCE FOR SOME SUNSHINE IN SE OK SUNDAY
BEFORE THE FRONT ARRIVES AND THIS COULD CAUSE TEMPS TO SOAR AND ENHANCE
THE SEVERE WEATHER POTENTIAL BY SUNDAY AFTERNOON.

HARD TO TELL AT THIS TIME JUST WHEN THE FRONT WILL CLEAR FAR SE OK BUT
WOULD EXPECT ALL OF ERN OK TO BE IN THE COLDER AIR BY EARLY MONDAY.
WILL ADJUST TEMPS THROUGHOUT ALL FOUR PERIODS OF THE FCST TO REFLECT
EXPECTED FRONTAL POSITIONS AND OBSERVED TEMPS NORTH OF THE FRONT TODAY.
WILL RAISE MINS IN SE OK TONIGHT WITH MLC NOT LIKELY TO GET MUCH IF ANY
BELOW 70 UNLESS ORGANIZED CONVECTION CAN DEVELOP IDN THAT AREA BEFORE
MORNING.

.TUL...NONE.

PLATE

In the hours before

Special weather statement, Apr 9, 8:19 PM CDT, 4 hours 39 minutes before
OKC035-041-097-105-113-115-117-131-143-147-100215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
817 PM CDT SAT APR 9 1994

...A TORNADO WATCH IS NOW IN EFFECT FOR PORTIONS OF NORTHEAST OKLAHOMA
UNTIL 2 AM...

THE NORTHEAST OKLAHOMA COUNTIES IN THE NEW WATCH AREA INCLUDE CRAIG...
DELAWARE...MAYES...NOWATA...OSAGE...OTTAWA...PAWNEE...ROGERS...TULSA
AND WASHINGTON.

AT 815 PM WEATHER RADAR CONTINUED TO SHOW SEVERE THUNDERSTORMS MOVING TO
THE EAST NORTHEAST ACROSS SOUTHERN KANSAS.  CONDITIONS REMAIN FAVORABLE
FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS INTO NORTHERN PORTIONS OF
EASTERN OKLAHOMA THROUGH THE REMAINDER OF THIS EVENING INTO EARLY
TONIGHT.  PERSONS IN AND NEAR THE WATCH AREA SHOULD CONTINUE TO LISTEN
CLOSELY FOR LATER INFORMATION FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 9, 10:39 PM CDT, 2 hours 19 minutes before
OKC037-117-143-100445-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1038 PM CDT SAT APR 9 1994

...SEVERE THUNDERSTORMS DEVELOPING IN CENTRAL OKLAHOMA...

A SEVERE THUNDERSTORM HAS RAPIDLY DEVELOPED IN CENTRAL OKLAHOMA IN THE
LOGAN COUNTY.

THIS STORM WAS MOVING NORTHEAST AT 25 MPH AND WILL TRACK TOWARD
NORTHERN CREEK COUNTY AND PAWNEE COUNTY.

PERSONS IN PAWNEE AND CREEK COUNTIES SHOULD LISTEN CLOSELY FOR THE
LATEST STATEMJENTS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH IS IN EFFECT FOR PARTS OF NORTHEAST OKLAHOMA UNTIL
200 AM CDT.
Special weather statement, Apr 9, 10:55 PM CDT, 2 hours 3 minutes before
OKC113-117-100500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1053 PM CDT SAT APR 9 1994

....THUNDERSTORMS DEVELOPING RAPIDLY IN OSAGE AND PAWNEE COUNTIES...

AT 1050 PM...NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED RAPIDLY
DEVELOPING THUNDERSTORMS IN A SCATTERED LINE EXTENDING FROM THE HULAH
RESERVOIR TO NEAR MARAMEC TO GUTHRIE. THESE STORMS WILL MOVE NORTHEAST
AT 45 MILES AN HOUR ACROSS OSAGE AND PAWNEE COUNTIES.

THESE STORMS MAY RAPIDLY BECOME SEVERE BEFORE 1130 PM SO PERSONS IN
OSAGE AND PAWNEE COUNTIES SHOULD KEEP TUNED TO THIS STATION FOR THE
LATEST STATEMENTS AND WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 2 AM rFOR PARTS OF NORTHEAST
OKLAHOMA.
Local storm report, Apr 10, 12:37 AM CDT, 21 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1235 AM CDT SUN APR 10 1994

TIME(CDT)     COUNTY         EVENT

1200 MID      CREEK          GOLFBALL SIZE HAIL/60 MPH WIND AT
                             OILTON

1235 AM       TULSA          DIME SIZED HAIL AT KEYSTONE DAM

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 11:39 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee66 min
Apr 10, 12:01 AM CDTSevere Thunderstorm WarningTSATulsa59 min
Apr 10, 12:19 AM CDTSevere Thunderstorm WarningTSARogers41 min
Apr 10, 12:37 AM CDTSevere Thunderstorm WarningTSAOsage38 min
Apr 10, 1:04 AM CDTSevere Thunderstorm WarningTSAOsage, Tulsa41 min
Apr 10, 1:33 AM CDTSevere Thunderstorm WarningTSADelaware42 min
Apr 10, 1:40 AM CDTSevere Thunderstorm WarningTSAMayes, Rogers50 min
Apr 10, 2:20 PM CDTSevere Thunderstorm WarningTSAPawnee40 min
Apr 10, 2:50 PM CDTSevere Thunderstorm WarningTSACreek55 min
Apr 10, 2:55 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee65 min
Apr 10, 3:19 PM CDTSevere Thunderstorm WarningTSATulsa56 min
Apr 10, 3:29 PM CDTSevere Thunderstorm WarningTSANowata61 min
Apr 10, 3:33 PM CDTTornado WarningTSAOsage27 min
Apr 10, 3:49 PM CDTSevere Thunderstorm WarningTSARogers, Washington56 min
Apr 10, 3:57 PM CDTSevere Thunderstorm WarningTSAOsage63 min
Apr 10, 4:01 PM CDTSevere Thunderstorm WarningTSAPawnee44 min
Apr 10, 4:22 PM CDTSevere Thunderstorm WarningTSANowata68 min
Apr 10, 4:38 PM CDTSevere Thunderstorm WarningTSACraig52 min
Apr 10, 4:41 PM CDTSevere Thunderstorm WarningTSAPawnee49 min
Apr 10, 4:47 PM CDTSevere Thunderstorm WarningTSADelaware, Ottawa58 min
Apr 10, 4:54 PM CDTSevere Thunderstorm WarningTSAOsage, Washington66 min
Apr 10, 4:57 PM CDTTornado WarningTSAOsage33 min
Apr 10, 5:29 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa46 min
Apr 10, 5:32 PM CDTTornado WarningTSAWashington28 min
Apr 10, 5:41 PM CDTSevere Thunderstorm WarningTSACherokee, Muskogee64 min
Apr 10, 5:41 PM CDTSevere Thunderstorm WarningTSAMayes64 min
Apr 10, 5:53 PM CDTSevere Thunderstorm WarningTSAOsage, Washington67 min
Apr 10, 5:56 PM CDTTornado WarningTSANowata49 min
Apr 10, 6:02 PM CDTSevere Thunderstorm WarningTSAOkmulgee, Tulsa46 min
Apr 10, 6:06 PM CDTSevere Thunderstorm WarningTSADelaware54 min
Apr 10, 6:20 PM CDTFlash Flood WarningTSAOsage4 hr
Apr 10, 6:55 PM CDTSevere Thunderstorm WarningTSADelaware39 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.